advertisement

Childhood-diseases

Question
Posted by: Annecke | 2007/08/15

Q.

Fever and flu again

My son (14 months) started with fever on sat. 11/08/07 and every time the Calpol works off the fever comes back. And everytime it reaches 39.8. I've even tried the cold bath. It's better now, I got him Empaped but he still gets a fever once a day and now it's day four already and I don't want to run to the doctor all the time 'cause he just finished with a course of antibiotics last week and now I think he is starting with the flu again. Is it safe to take so many antibiotics on top of each other? He gets his daily vit. and boosters. I'm just scared that the doc. will give me medicine that I've already got, and at this stage there isn't money left and no more medical aid funds. Please help

Expert's Reply

A.

Paediatrician

This sounds like an illness called baby measles or roseola. The child runs a veru high fever for several days which does not respond to antibiotics. Then the rash appears and the fever settles.No treatment is usually necessary for Roseola other than Calpol while the fever is very high.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
user comments

C.

Posted by: Annecke | 2007/08/16

Thanks doc. and thanks Anita, I took him back yesterday to the doc. he was running yet another fever of 39.7. she said it's sinusitus and because of that there is lots of preasure on the ear tubes which is also causing a bit of ear infection. She gave me other antibiotics. I think like you said the previous doc. diagnosed him for the wrong infection. It is so dificult, I prefer to go to my paediatrian, but unfortunately there is no money and I had to go the cheaper way which I don't like doing. Thanks again for your reply Anita, it sometimes help to see other peoples point of views. Lets hope LO gets better soon.

Reply to Annecke
Posted by: Anita | 2007/08/16

Still I'd rather be safe and have it checked out instead of waiting the few days with a feverish child and it turns out to be something else.

Take your LO to a paediatrician.

Reply to Anita
Posted by: Anita | 2007/08/15

Hi Annecke

If your LO finished his antibiotics and he is still feverish, you'd better take him back to the doctor (is he a GP or a paediatrician?).

A fever (especially for four days) is an indication of a viral infection. Either your doctor diagnosed him incorrectly or his what ever infection he had maybe triggered something else and can not be cured by the same antibiotics.

Good luck!

Reply to Anita

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.